Montana, 2011

Winter Storm in Montana, February 4 to 6, 2011

February 4 to 6, 2011 · NWS TFX · 7 events in 7 counties and zones

Pacific moisture overran cold air east of the Continental Divide and produced areas of heavy snow. Snowfall amounts up to 23 inches were reported.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TFX wrote it up.

Pacific moisture overran cold air east of the Continental Divide and produced areas of heavy snow. Snowfall amounts up to 23 inches were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before the first event at Feb 4, 10:45 PM MST, 15 minutes earlier.

Area forecast discussion, Feb 4, 10:45 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1045 PM MST FRI FEB 4 2011

.UPDATE...
MADE A FEW ADJUSTMENTS TO THE CURRENT FORECAST. HIGH WIND WARNING
HAS EXPIRED FOR THE ROCKY MOUNTAIN FRONT REGION...WHILE IT HAS BEEN
CANCELLED FOR THE DUTTON AND STANFORD AREAS. STRONG WINDS ARE STILL
POSSIBLE NEAR THE CITIES OF SILVER CITY AND CASCADE THOUGH THROUGH
MIDNIGHT. A SUMMARY LSR HAS BEEN SENT. LIGHT SNOW/RAIN IS BEGINNING
TO MOVE INTO THE REGION FROM SOUTHERN CANADA AND WESTERN MONTANA.
EXPECT SNOW TO INCREASE DURING THE OVERNIGHT HOURS IN THE ADVISORY
AREA...AND ALL LOOKS ON TRACK. NO ADJUSTMENTS TO TEMPERATURES.

LOOKING AHEAD...THE LATEST NAM INDICATES A PRETTY GOOD SNOWFALL OVER
THE REGION SUNDAY NIGHT INTO MONDAY. AN AREA OF STRONG WINDS IS ONCE
AGAIN POSSIBLE EARLY ON MONDAY IN THE SLIVER CITY AREA. BOTH OF
THESE EVENTS NEED TO BE LOOKED AT FURTHER WHEN THE FULL 00Z MODEL
SUITE COMES IN. THUS ADDITIONALLY HIGHLIGHTS COULD BE ISSUED LATER
TONIGHT OR ON SATURDAY FOR A PORTION OF THE REGION. BY MONDAY
NIGHT...ANOTHER SURGE OF COLDER AIR MOVES BACK INTO NORTH CENTRAL
MONTANA...WITH A COLD START TO THE FIRST HALF OF NEXT WEEK EXPECTED.
BRUSDA

&&

.AVIATION...
UPDATED 0545Z.
EXPECT VFR CONDITIONS AT THE BEGINNING OF THE TAF PERIOD. THE
EXCEPTION WILL BE OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT AND
THE MOUNTAINS OF SOUTHWEST MONTANA WHERE THERE WILL BE AREAS OF
OBSCUREMENT. MOISTURE THEN WILL INCREASE LATER TONIGHT INTO EARLY
SATURDAY MORNING WITH AREAS OF SNOW DEVELOPING. DO EXPECT A PERIOD
OF MVFR/IFR CEILINGS AND VISIBILITIES IN SNOW AT MOST OF THE TAF
SITES. THE PROBLEM WITH THE TAF FORECASTS IS CONFIDENCE IS LOW ON
WHEN THE LOWER CONDITIONS WILL START AND END AND EXACTLY WHAT THE
CEILINGS AND VISIBILITIES WILL BE. DO EXPECT FAIRLY WIDESPREAD
MOUNTAIN OBSCUREMENT BY SATURDAY MORNING FROM CENTRAL MONTANA TO THE
EASTERN PORTION OF SOUTHWEST MONTANA. THIS SHOULD CONTINUE INTO
SATURDAY EVENING. BLANK

&&

.PREV DISCUSSION... (ISSUED AT 510 PM MST FRI FEB 4 2011)

FRIDAY NIGHT THROUGH SUNDAY...THE HIGH PRESSURE OVER THE WESTERN US
REMAINS IN PLACE TONIGHT. A SERIES OF DISTURBANCES WILL MOVE THROUGH
THE NORTHWEST FLOW ALOFT...TWO OF THE STRONGER WILL HAVE THE MOST
IMPACT. A SHORTWAVE CURRENTLY OVER THE NORTHERN ROCKIES WILL AFFECT
THE ZONES TONIGHT AND A FAIRLY STRONG SHORTWAVE WILL MOVE THROUGH
THE ZONES SATURDAY. DYNAMICS WITH THE FIRST SHORTWAVE ARE STRONGEST
FRIDAY NIGHT THROUGH SATURDAY MORNING. TEMPERATURES IN THE
FERGUS/JUDITH BASIN AREAS WILL ALLOW FOR RAIN BUT WITH TEMPERATURES
DECREASING...SEE A CHANGE RAIN TO SNOW WITHOUT A FREEZING SITUATION.
WILL ISSUE A WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FOR TONIGHT
OR THIS EVENING THROUGH SATURDAY.  WILL LIKELY INCLUDE THE EASTERN
ZONES DOWN THROUGH GALLATIN. A COOLING TREND WILL START SATURDAY AS
THE SHORTWAVES MOVE THROUGH THE AREA....THEN COOL DROP FURTHER AS A
SURFACE COLD FRONT CROSSES THE CANADIAN BORDER BY 12Z SUNDAY. THIS
FRONT WILL BE THROUGH THE CENTRAL ZONES BY NOON AND TEMPERATURES FOR
NORTH CENTRAL MONTANA COULD BE FALLING THROUGH THE DAY. ZELZER

SUNDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS CONTINUE TO REMAIN
FAIRLY CONSISTENT. SHORT WAVE ENERGY EMBEDDED WITHIN THE NORTHWEST
FLOW ALOFT MOVES ACROSS THE AREA SUNDAY NIGHT AND INTO MONDAY.
ACCUMULATING SNOW IS LIKELY AND ANOTHER ROUND OF ARCTIC AIR WILL
MOVE OVER THE AREA. THE MODELS HAVE BEEN SOMEWHAT INCONSISTENT ON
JUST HOW COLD THE AIRMASS WILL BE WITH THICKNESS VALUES SUGGESTING
TEMPERATURES FROM THE SINGLE DIGITS BELOW ZERO ACROSS SOUTHWEST AND
CENTRAL MONTANA TO THE TEENS BELOW ZERO ACROSS THE NORTH. BY TUESDAY
THE SHORT WAVE WILL BE EXITING SOUTHWEST MONTANA. MOIST NORTHWEST
FLOW ALOFT WILL PERSIST AND ISOLATED SNOW SHOWERS WILL CONTINUE.
SOMEWHAT DRIER AIR MOVES OVER THE AREA WEDNESDAY AND THURSDAY THOUGH
MOUNTAIN SNOW WILL PERSIST. THE MODELS DIFFER ON FRIDAY'S SOLUTION
WITH THE GFS BRINGING THE UPPER RIDGE TO THE PACIFIC NORTHWEST WHILE
THE EUROPEAN SLIDES ANOTHER SHORT WAVE OVER THE AREA. WENT WITH
GENERALLY CLIMO POPS TO HANDLE FRIDAY. TEMPERATURES WILL BE WELL
BELOW SEASONAL AVERAGES TO START THE PERIOD AND WILL THEN WARM
SLOWLY...REACHING NEAR SEASONAL AVERAGES BY THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  32  39  19  20 /  50  50  60  50
CTB  27  36  12  17 /  40  40  60  50
HLN  30  41  21  30 /  50  50  60  60
BZN  27  36  16  30 /  60  70  60  60
WEY  16  25   7  24 / 100  80  50  60
DLN  28  35  17  31 /  50  50  50  60
HVR  30  34  11  14 /  70  60  50  40
LWT  29  32  16  21 /  70  80  50  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

...HIGH WIND WARNING UNTIL MIDNIGHT MST TONIGHT CASCADE AND SOUTHERN
LEWIS AND CLARK COUNTIES...

...WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST
SATURDAY CASCADE...FERGUS...GALLATIN...JUDITH BASIN...MEAGHER
COUNTIES...

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 4, 8:42 PM MST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
842 PM MST FRI FEB 4 2011

MTZ014-060345-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
842 PM MST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING CONTINUES IN EFFECT UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COOLER AND MORE ACTIVE WEATHER PATTERN WILL DEVELOP ONCE AGAIN
THIS WEEKEND. ACCUMULATING SNOW IS LIKELY...ESPECIALLY IN THE
MOUNTAINS. MUCH COLDER TEMPERATURES ARE ALSO EXPECTED TO RETURN BY
SUNDAY AS ANOTHER COLD CANADIAN AIRMASS SURGES INTO THE REGION.
THE COLD AND ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ012-060345-
CASCADE-
842 PM MST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING CONTINUES IN EFFECT UNTIL MIDNIGHT.
A WINTER WEATHER ADVISORY IS IN EFFECT STARTING AT 11 PM MST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY CONTINUES IN EFFECT UNTIL 5 PM MST
SATURDAY.

THE COOLER AND MORE ACTIVE WEATHER PATTERN WILL CONTINUE THE REST
OF THE WEEKEND. ACCUMULATING SNOW IS LIKELY...ESPECIALLY IN THE
MOUNTAINS. MUCH COLDER TEMPERATURES ARE ALSO EXPECTED TO RETURN BY
SUNDAY AS ANOTHER COLD CANADIAN AIRMASS SURGES INTO THE REGION.
THE COLD AND ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ050-051-054-055-060345-
JUDITH BASIN-FERGUS-MEAGHER-GALLATIN-
842 PM MST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT STARTING AT 11 PM MST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY CONTINUES IN EFFECT UNTIL 5 PM MST
SATURDAY.

THE COOLER AND MORE ACTIVE WEATHER PATTERN WILL CONTINUE THE REST
OF THE WEEKEND. ACCUMULATING SNOW IS LIKELY...ESPECIALLY IN THE
MOUNTAINS. MUCH COLDER TEMPERATURES ARE ALSO EXPECTED TO RETURN BY
SUNDAY AS ANOTHER COLD CANADIAN AIRMASS SURGES INTO THE REGION.
THE COLD AND ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009>011-013-044>049-060345-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-
842 PM MST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COOLER AND MORE ACTIVE WEATHER PATTERN WILL DEVELOP ONCE AGAIN
THIS WEEKEND. ACCUMULATING SNOW IS LIKELY...ESPECIALLY IN THE
MOUNTAINS. MUCH COLDER TEMPERATURES ARE ALSO EXPECTED TO RETURN BY
SUNDAY AS ANOTHER COLD CANADIAN AIRMASS SURGES INTO THE REGION.
THE COLD AND ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052-053-060345-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-
842 PM MST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COOLER AND MORE ACTIVE WEATHER PATTERN WILL DEVELOP ONCE AGAIN
THIS WEEKEND. ACCUMULATING SNOW IS LIKELY...ESPECIALLY IN THE
MOUNTAINS. MUCH COLDER TEMPERATURES ARE ALSO EXPECTED TO RETURN BY
SUNDAY AS ANOTHER COLD CANADIAN AIRMASS SURGES INTO THE REGION.
THE COLD AND ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 4, 7:22 PM MST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
722 PM MST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     NON-TSTM WND GST 6 NNW SUNBURST          48.96N 111.94W
02/04/2011  M52 MPH          TOOLE              MT   DEPT OF HIGHWAYS

            52 MPH WIND GUST AT THE DOT SENSOR JUST SOUTH OF SWEET
            GRASS.

&&

EVENT NUMBER TFX1100184

BRUSDA
Local storm report, Feb 4, 7:26 PM MST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
726 PM MST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND GST 13 S MARYSVILLE         46.56N 112.31W
02/04/2011  M43 MPH          LEWIS AND CLARK    MT   DEPT OF HIGHWAYS

            43 MPH WIND GUST AT THE DOT SENSOR ON MACDONALD PASS.

&&

EVENT NUMBER TFX1100185

BRUSDA
Local storm report, Feb 4, 7:29 PM MST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
729 PM MST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     NON-TSTM WND GST 6 E MARYSVILLE          46.75N 112.17W
02/04/2011  M50 MPH          LEWIS AND CLARK    MT   TRAINED SPOTTER

            50 MPH WIND AT SILVER CITY.

&&

EVENT NUMBER TFX1100186

BRUSDA
Local storm report, Feb 4, 7:37 PM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
737 PM MST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     NON-TSTM WND GST 6 E MARYSVILLE          46.73N 112.16W
02/04/2011  M55 MPH          LEWIS AND CLARK    MT   TRAINED SPOTTER

            55 MPH WIND GUST AT SILVER CITY.

&&

EVENT NUMBER TFX1100187

BRUSDA
Local storm report, Feb 4, 7:45 PM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
745 PM MST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND GST 7 NW WOLF CREEK         47.09N 112.17W
02/04/2011  E60 MPH          LEWIS AND CLARK    MT   TRAINED SPOTTER

            A PILE OF FIREWOOD WAS BLOWN OVER

&&

EVENT NUMBER TFX1100188

BLANK
Local storm report, Feb 4, 9:11 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
911 PM MST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.37N 113.10W
02/03/2011  M72 MPH          GLACIER            MT   MESONET

0101 PM     HIGH SUST WINDS  1 ENE EAST GLACIER PARK 48.45N 113.20W
02/03/2011  M40 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            ONE HOUR SUSTAINED WINDS OF 40 MPH.

0130 PM     NON-TSTM WND GST 13 W BYNUM              47.98N 112.59W
02/03/2011  M64 MPH          TETON              MT   MESONET

0305 PM     NON-TSTM WND GST HEART BUTTE             48.29N 112.84W
02/03/2011  M58 MPH          PONDERA            MT   MESONET

            WIND GUST OF 58 MPH MEASURED AT HEART BUTTE RAWS

0427 PM     NON-TSTM WND GST 1 NW HEART BUTTE        48.30N 112.85W
02/03/2011  M68 MPH          GLACIER            MT   CO-OP OBSERVER

0515 PM     NON-TSTM WND GST 13 W BYNUM              47.98N 112.59W
02/03/2011  M72 MPH          TETON              MT   MESONET

            WIND GUST OF 72 MPH MEASURED AT DELLWO.

0521 PM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.37N 113.10W
02/03/2011  M93 MPH          GLACIER            MT   MESONET

            WIND GUST OF 93 MPH WITH SUSTAINED WINDS AT 70 MPH.

0139 AM     NON-TSTM WND GST 1 E EAST GLACIER PARK   48.45N 113.19W
02/04/2011  M51 MPH          GLACIER            MT   DEPT OF HIGHWAYS

            51 MPH PEAK WIND GUST AT THE DOT SENSOR JUST EAST OF
            EAST GLACIER PARK.

0700 AM     NON-TSTM WND GST 4 SSE BASIN             46.22N 112.23W
02/04/2011  M58 MPH          JEFFERSON          MT   MESONET

            58 MPH WIND GUST AT THE GALENA RAWS LOCATION. ELEVATION
            IS 6860 FEET.

0948 AM     NON-TSTM WND GST 3 SW CUT BANK           48.61N 112.38W
02/04/2011  M52 MPH          GLACIER            MT   ASOS

            52 MPH WIND GUST AT THE CUT BANK AIRPORT.

1111 AM     NON-TSTM WND GST 2 ESE GEYSER            47.26N 110.45W
02/04/2011  M54 MPH          JUDITH BASIN       MT   DEPT OF HIGHWAYS

            54 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF GEYSER.

1233 PM     NON-TSTM WND GST 6 NNW SUNBURST          48.96N 111.94W
02/04/2011  M52 MPH          TOOLE              MT   DEPT OF HIGHWAYS

            52 MPH WIND GUST AT THE DOT SENSOR JUST SOUTH OF SWEET
            GRASS.

0149 PM     NON-TSTM WND GST 5 WSW GREAT FALLS       47.47N 111.38W
02/04/2011  M46 MPH          CASCADE            MT   ASOS

            46 MPH WIND GUST AT THE GREAT FALLS AIRPORT.

0225 PM     NON-TSTM WND GST 4 SE MARYSVILLE         46.71N 112.24W
02/04/2011  M46 MPH          LEWIS AND CLARK    MT   TRAINED SPOTTER

            46 MPH WIND GUST AT SILVER CITY.

0230 PM     NON-TSTM WND GST 7 NW WOLF CREEK         47.09N 112.17W
02/04/2011  E60 MPH          LEWIS AND CLARK    MT   TRAINED SPOTTER

            A PILE OF FIREWOOD WAS BLOWN OVER

0233 PM     NON-TSTM WND GST 1 SW CASCADE            47.26N 111.72W
02/04/2011  M61 MPH          CASCADE            MT   PUBLIC

            61 MPH GUST REPORTED BY GREER 1 SW OF CASCADE.

0330 PM     NON-TSTM WND GST 13 S MARYSVILLE         46.56N 112.31W
02/04/2011  M43 MPH          LEWIS AND CLARK    MT   DEPT OF HIGHWAYS

            43 MPH WIND GUST AT THE DOT SENSOR ON MACDONALD PASS.

0400 PM     NON-TSTM WND GST 6 WNW STANFORD          47.19N 110.33W
02/04/2011  E50 MPH          JUDITH BASIN       MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS NEAR 50 MPH. TIME OF EVENT IS AN
            ESTIMATE.

0726 PM     NON-TSTM WND GST 6 E MARYSVILLE          46.75N 112.17W
02/04/2011  M50 MPH          LEWIS AND CLARK    MT   TRAINED SPOTTER

            50 MPH WIND AT SILVER CITY.

0736 PM     NON-TSTM WND GST 6 E MARYSVILLE          46.73N 112.16W
02/04/2011  M55 MPH          LEWIS AND CLARK    MT   TRAINED SPOTTER

            55 MPH WIND GUST AT SILVER CITY.

&&

EVENT NUMBER TFX1100170 TFX1100169 TFX1100171 TFX1100172 TFX1100173
TFX1100175 TFX1100174 TFX1100179 TFX1100180 TFX1100182 TFX1100181
TFX1100184 TFX1100178 TFX1100177 TFX1100188 TFX1100176 TFX1100185
TFX1100183 TFX1100186 TFX1100187

BRUSDA

Event by event

7 winter storm. Local standard time, as filed.

Winter Storm, North Rocky Mountain Front

When
February 4, 11:00 PM MST to February 6, 9:00 AM MST
Where
North Rocky Mountain Front forecast zone
Reported by
Mesonet

Six inches of snow fell at Babb 11 WSW (the Many Glacier SNOTEL site).

Winter Storm, Cascade

When
February 4, 11:00 PM MST to February 6, 9:00 AM MST
Where
Cascade forecast zone
Reported by
Public

Fifteen inches of snow fell at Belt.

Winter Storm, Judith Basin

When
February 4, 11:00 PM MST to February 6, 9:00 AM MST
Where
Judith Basin forecast zone
Reported by
Mesonet

Seven inches of snow fell at Neihart 12SSE (the Spur Park SNOTEL site - elevation 8100 feet).

Winter Storm, Fergus

When
February 4, 11:00 PM MST to February 6, 9:00 AM MST
Where
Fergus forecast zone
Reported by
Mesonet

Eleven inches of snow fell at Garneill 12ENE (the Crystal Lake SNOTEL site - elevation 6050 feet).

Winter Storm, Jefferson

When
February 4, 11:00 PM MST to February 5, 11:00 PM MST
Where
Jefferson forecast zone
Reported by
Mesonet

Seven inches of snow fell at Clancy 10SE (the Tizer Basin SNOTEL site - elevation 6880 feet).

Winter Storm, Meagher

When
February 4, 11:00 PM MST to February 6, 9:00 AM MST
Where
Meagher forecast zone
Reported by
Mesonet

Fifteen inches of snow fell at White Sulphur Springs 18W (the Boulder Mountain SNOTEL site - elevation 7950 feet).

Winter Storm, Gallatin

When
February 4, 11:00 PM MST to February 5, 11:00 PM MST
Where
Gallatin forecast zone
Reported by
Public

Nineteen inches of snow fell at Bozeman 14NE (the Bridger Bowl Ski Area).

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2011Every state in 2011This day in weather historyWarnings in Montana, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278518, 278519, 278524, 278526, 278529, 278531, 278532.